Alert archive / Arkansas / River Flood Warnings in 2011

River Flood Warning 8, NWS Shreveport, LA

April 27, 2011Ashley County, Union County, Arkansas

NWS Shreveport, LA issued this river flood warning at Apr 27, 2011, 10:37 AM CDT for Ashley County, Union County, Arkansas. It took effect at May 5, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 10:37 AM CDT (15:37 UTC)
In effect from
May 5, 2011, 7:00 AM CDT
Expired
May 1, 2011, 8:39 AM CDT
In force
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Ashley County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 175 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Felsenthal Lock and Dam (FELA4).

Action stage
70 ft
Minor stage
70 ft
Moderate stage
81 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07364080, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WGUS44 KSHV 271537
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CDT WED APR 27 2011

ARC003-139-281537-
/O.NEW.KSHV.FL.W.0008.110502T2120Z-000000T0000Z/
/FELA4.1.ER.110502T2120Z.110503T1200Z.000000T0000Z.NO/
1037 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 700 AM WEDNESDAY THE POOL STAGE WAS 65.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD POOL STAGE IS 70 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 71.1 FEET BY TUESDAY MORNING.  ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 70.0 FEET...MINOR LOWLAND FLOODING OF THE FELSENTHAL 
  NATIONAL WILDLIFE REFUGE WILL CONTINUE FOR SEVERAL DAYS.  SECONDARY
  ROADWAYS ALONG THE RIVER BOTTOM WILL BE INUNDATED AND CLOSED.

$$
4 follow-up statements
308 
WGUS84 KSHV 281436
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CDT THU APR 28 2011

ARC003-139-291436-
/O.EXT.KSHV.FL.W.0008.110504T0900Z-000000T0000Z/
/FELA4.1.ER.110504T0900Z.110504T1200Z.000000T0000Z.NO/
936 AM CDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 700 AM THURSDAY THE POOL STAGE WAS 65.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD POOL STAGE IS 70 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 70.1 FEET BY WEDNESDAY MORNING.  ADDITIONAL RISES 
  ARE POSSIBLE THEREAFTER.
* IMPACT...MINOR LOWLAND FLOODING IN THE FELSENTHAL NATIONAL WILDLIFE
  REFUGE.

$$
501 
WGUS84 KSHV 291331
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 AM CDT FRI APR 29 2011

ARC003-139-301331-
/O.EXT.KSHV.FL.W.0008.110504T1559Z-000000T0000Z/
/FELA4.1.ER.110504T1559Z.110511T1200Z.000000T0000Z.NO/
831 AM CDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE OUACHITA RIVER AT FELSENTHAL LOCK AND DAM ARKANSAS.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 700 AM FRIDAY THE POOL STAGE WAS 65.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD POOL STAGE IS 70 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 74.5 FEET BY MAY 11.  ADDITIONAL
  RISES ARE POSSIBLE THEREAFTER.
* IMPACT...EXPECT MINOR LOWLAND FLOODING IN THE FELSENTHAL NATIONAL
  WILDLIFE REFUGE.

$$
597 
WGUS84 KSHV 301524
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT SAT APR 30 2011

ARC003-139-011524-
/O.EXT.KSHV.FL.W.0008.110505T1200Z-000000T0000Z/
/FELA4.1.ER.110505T1200Z.110511T1800Z.000000T0000Z.NO/
1024 AM CDT SAT APR 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE OUACHITA RIVER AT FELSENTHAL.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 65.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 70.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 74.5 FEET BY NEXT WEDNESDAY MAY 11TH. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.


$$
447 
WGUS84 KSHV 011339
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT SUN MAY 1 2011

ARC003-139-011409-
/O.CAN.KSHV.FL.W.0008.000000T0000Z-110501T1339Z/
/FELA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SUN MAY 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OUACHITA RIVER AT FELSENTHAL.
* AT  7:00 AM SUNDAY THE STAGE WAS 66.4 FEET. 
* FLOOD STAGE IS 70.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 69.6 FEET 
  FRIDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 27, 10:20 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 27, 10:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT WED APR 27 2011

.DISCUSSION...

SVR WATCH 226 HAS BEEN ALLOWED TO EXPIRE AT 1000 AM...WHILE A LAKE WIND
ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA TODAY.

RADAR SHOWS THE END IS VERY NEAR AS SHOWERS HAVE DECREASED
SIGNIFICANTLY ACROSS THE EASTERN SECTIONS OF THE AREA. THE FRONTAL
BOUNDARY IS STILL GENERALLY NORTH AND WEST OF A LINE FROM DE QUEEN
AR TO TYLER TX...THUS MUCH OF THE AREA IS STILL IN THE WARM
SECTOR. WATER VAPOR IMAGERY SHOWS THE MAIN SHORT WAVE MOVING INTO
NORTHWEST ARKANSAS...WITH THE TROUGH AXIS FOLLOWING. WITH THESE FEATURES
AND THE SURFACE BOUNDARY LINGERING TO THE WEST...WE COULD SEE MORE
REDEVELOPMENT OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
IN THE AFTERNOON BUT GENERALLY EAST OF I49.

THE AFTERNOON GRID HAD THIS COVERED...SO ONLY MADE COSMETIC
CHANGES BY COPYING AFTERNOON GRID INTO LATE MORNING. A FEW MINOR
ADJUSTMENTS UPWARD WAS ALSO MADE TO MAX TEMPS...AS CLEARING SKIES
IN THE WEST ARE ALLOWING TEMPS TO WARM UP NEAR FORECASTED MAXES.
UPDATED ZFP WILL BE OUT SHORTLY.

ELEVEN

&&

.AVIATION...

MVFR/IFR CEILINGS WILL IMPROVE TO VFR BY 21Z WITH WINDS SHIFTING TO
THE WEST AND NORTHWEST AT 20 KNOTS AND GUSTY AS A COLD FRONT PUSHES
EAST ACROSS THE REGION. SKIES WILL CLEAR AND WINDS FORECAST TO
DIMINISH AFTER 00Z AS HIGH PRESSURE REBUILDS AREAWIDE. /05/

&&

.UPDATED POINT TEMPS/POPS...
SHV  83  50  77  51  84 /  20  10   0   0   0
MLU  84  50  76  49  83 /  30  10   0   0   0
DEQ  68  41  75  44  83 /  30  10   0   0   0
TXK  76  47  75  49  83 /  30  10   0   0   0
ELD  81  46  75  45  83 /  30  10   0   0   0
TYR  77  49  77  52  84 /  10  10   0   0   0
GGG  80  47  77  48  84 /  10  10   0   0   0
LFK  85  49  79  49  87 /  10  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

11/05
Hazardous weather outlook, Apr 27, 6:19 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CDT WED APR 27 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>151-271800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WINN-
CALDWELL-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
619 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS MORNING...MAINLY
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA AHEAD OF A STRONG
COLD FRONT WHICH SHOULD PUSH EASTWARD THROUGH THE REGION TODAY.
HAIL...WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS
THIS MORNING...BUT STRONG...DAMAGING WIND GUSTS AND ISOLATED
TORNADOES CANNOT BE RULED OUT...ESPECIALLY ACROSS NORTHERN
LOUISIANA UNTIL THE FRONTAL BOUNDARY CAN PUSH THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE WEEKEND...PERHAPS
INTO MONDAY ACROSS THE REGION AS YET ANOTHER STRONG UPPER LEVEL TROUGH
MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHERN
ARKANSAS AND NORTHERN LOUISIANA.

LAZ017-018-020-022-TXZ152-153-165>167-271800-
SABINE LA-NATCHITOCHES-GRANT-LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
619 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY THIS MORNING
INTO THE EARLY AFTERNOON HOURS AHEAD OF A COLD FRONT WHICH IS
EXPECTED TO MOVE EASTWARD ACROSS THE REGION LATER TODAY. HAIL
WILL BE THE MAIN THREAT...EVEN THOUGH STRONG DAMAGING WIND GUSTS
AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE WEEKEND...PERHAPS
INTO MONDAY ACROSS THE REGION AS YET ANOTHER STRONG UPPER LEVEL TROUGH
MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS THE REGION
IF SEVERE THUNDERSTORMS REDEVELOP AHEAD OF A COLD FRONT.

13

In the hours before

Local storm report, Apr 27, 6:42 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     HEFLIN                  32.46N 93.27W
04/26/2011                   WEBSTER            LA   BROADCAST MEDIA

            SEVERAL TREES WERE DOWNED ACROSS THE PARISH INCLUDING ONE
            DOWN ON A HOUSE IN THE HEFLIN COMMUNITY. THERE WERE NO
            REPORT OF INJURIES.

&&

MBERRY
Local storm report, Apr 27, 6:53 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
04/27/2011                   OUACHITA           LA   LAW ENFORCEMENT

            ROADS REMAIN CLOSED IN WEST MONROE DUE TO CONTINUED
            FLOODING.

&&

20
Local storm report, Apr 27, 7:49 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SSE MONROE            32.47N 92.07W
04/27/2011  M7.17 INCH       OUACHITA           LA   PUBLIC

            24 HOUR RAINFALL REPORT FROM A LOCAL COCORAHS OBSERVER.
            RAINFALL BEGAN AROUND 10 PM TUESDAY EVENING AND ENDED
            AROUND 3 AM WEDNESDAY MORNING.

&&

MBERRY
Local storm report, Apr 27, 7:56 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     5 E MONTGOMERY          31.66N 92.80W
04/27/2011                   GRANT              LA   BROADCAST MEDIA

            NUMEROUS TREES DOWNED AND A BARN DESTROYED. POSSIBLE
            TORNADO IN ASSOCIATION WITH THIS STORM.

&&

MBERRY
Special weather statement, Apr 27, 8:09 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT WED APR 27 2011

ARZ072-073-LAZ004-271400-
CLAIBORNE-COLUMBIA-UNION-
809 AM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...CALION...EL DORADO...EMERSON...JUNCTION CITY...
     LAWSON...LISBON...MOUNT HOLLY...NORPHLET...SMACKOVER...URBANA...
     VILLAGE...WESSON AND HAYNESVILLE...

AT 802 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EMERSON...OR 16 MILES SOUTH OF
MAGNOLIA...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

05
Local storm report, Apr 27, 9:17 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     3 S RUSTON              32.49N 92.64W
04/26/2011                   LINCOLN            LA   LAW ENFORCEMENT

            POSSIBLE TORNADO. LAW ENFORCEMENT REPORTS WIDESPREAD
            TREES DOWN IN SOUTHWEST CORNER OF PARISH. WIDESPRED LIMBS
            AND OTHER DEBRIS NOTED AT INTERSECTION OF HIGHWAYS 167
            AND 3061.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:29 PM CDTTornado WarningSHVHoward31 min
Apr 26, 8:32 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier43 min
Apr 26, 8:52 PM CDTSevere Thunderstorm WarningSHVColumbia, Union38 min
Apr 26, 9:16 PM CDTSevere Thunderstorm WarningSHVUnion44 min
Apr 26, 9:30 PM CDTSevere Thunderstorm WarningSHVUnion45 min
Apr 26, 9:53 PM CDTTornado WarningSHVUnion37 min
Apr 26, 10:14 PM CDTSevere Thunderstorm WarningSHVUnion46 min
Apr 26, 10:51 PM CDTSevere Thunderstorm WarningSHVColumbia, Union54 min
Apr 26, 10:57 PM CDTTornado WarningSHVUnion45 min
Apr 26, 11:03 PM CDTSevere Thunderstorm WarningSHVLittle River57 min
Apr 27, 4:41 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada64 min
Apr 27, 5:02 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada58 min
Apr 27, 5:15 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller60 min
Apr 27, 5:44 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller38 min
Apr 27, 5:50 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada55 min
Apr 27, 6:08 AM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Nevada4 hr
Apr 27, 7:30 AM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr

Nearby

River Flood Warnings in Arkansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.